Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


digestive problems
May 17, 2007

I am on a combo of atazanavir, ritonavir, nevirapine, and tenofovir, i think the atazanavir is the cause of horrific reflux, i can only eat porridge and yoghurt and drink protein shakes, any other food stuff leaves me in agony and sometimes i end up vomiting it back up, i tried ranitadine but had awful side effects. any suggestions would be grateful thanks james

Response from Dr. Henry

Of your current drugs the ritonavir is usually the most irritating to the stomach. If you have significant reflux then often a more potent acid reducer (such as proton pump inhibitor) is needed. In that case atazanavir may not be the best drug since its effectiveness may be compromised when administered with potent acid reducing agents. Getting an endoscopy and/or H pylori evaluation often can be helpful. I would also have some concern about using nevirapine and atazanavir/ritonavir regarding a negative drug interaction (possibly a good indication for checking blood levels of atazanavir). KH



Previous
Skin darkening,
Next
Atripla & Thyroid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement